Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 306, NWS Blacksburg, VA

June 18, 20116 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2011, 6:07 PM EDT for 6 counties in Virginia. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 6:07 PM EDT (22:07 UTC)
Expired
Jun 18, 2011, 7:00 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:33 PM EDTTSTM WND DMG4 Se Forest, VATREE DOWN AT 382 HOMEWOOD DRIVE
Jun 18, 6:40 PM EDTTSTM WND DMG5 Ne Forest, VA6 INCH DIAMETER TREE LIMB DOWN ON POWER LINES ON 3200 BLOCK OF FOREST BROOK RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:38 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS51 KRNK 182207
SVRRNK
VAC009-011-019-031-143-515-680-182300-
/O.NEW.KRNK.SV.W.0306.110618T2207Z-110618T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA
  CAMPBELL COUNTY IN CENTRAL VIRGINIA
  EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
  WESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA

* UNTIL 700 PM EDT.

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GOODE TO LEESVILLE...OR ALONG A
  LINE EXTENDING FROM BEDFORD CITY TO 6 MILES NORTH OF GRETNA...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEESVILLE...
  GOODE...
  HURT...
  FOREST...
  TIMBERLAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

&&

LAT...LON 3720 7883 3711 7886 3703 7893 3705 7898
      3703 7901 3706 7909 3700 7911 3694 7947
      3743 7953 3757 7891 3753 7888 3725 7875
TIME...MOT...LOC 2207Z 258DEG 26KT 3736 7940 3705 7936

$$

WERT
3 follow-up statements
908 
WWUS51 KRNK 182222
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT SAT JUN 18 2011

VAC515-182232-
/O.CAN.KRNK.SV.W.0306.000000T0000Z-110618T2300Z/
CITY OF BEDFORD VA-
622 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD...IS 
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

&&

LAT...LON 3725 7875 3720 7883 3711 7886 3703 7893
      3705 7898 3703 7901 3706 7909 3700 7911
      3699 7924 3715 7935 3732 7940 3745 7933
      3757 7891
TIME...MOT...LOC 2222Z 258DEG 26KT 3737 7926 3706 7923

$$

VAC009-011-019-031-143-680-182300-
/O.CON.KRNK.SV.W.0306.000000T0000Z-110618T2300Z/
PITTSYLVANIA VA-CITY OF LYNCHBURG VA-CAMPBELL VA-BEDFORD VA-
APPOMATTOX VA-AMHERST VA-
622 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR THE CITY OF LYNCHBURG... NORTHEASTERN PITTSYLVANIA...CAMPBELL...
EASTERN BEDFORD...WESTERN APPOMATTOX AND SOUTHEASTERN AMHERST
COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FOREST TO HURT...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOREST...
  HODGES...
  STRAIGHTSTONE...
  MADISON HEIGHTS...
  RUSTBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

&&

LAT...LON 3725 7875 3720 7883 3711 7886 3703 7893
      3705 7898 3703 7901 3706 7909 3700 7911
      3699 7924 3715 7935 3732 7940 3745 7933
      3757 7891
TIME...MOT...LOC 2222Z 258DEG 26KT 3737 7926 3706 7923

$$

WERT
286 
WWUS51 KRNK 182236
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT SAT JUN 18 2011

VAC143-182245-
/O.CAN.KRNK.SV.W.0306.000000T0000Z-110618T2300Z/
PITTSYLVANIA VA-
636 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PITTSYLVANIA
COUNTY IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

&&

LAT...LON 3725 7875 3720 7883 3712 7886 3703 7893
      3705 7898 3703 7901 3707 7911 3709 7912
      3708 7914 3711 7920 3728 7929 3737 7932
      3757 7891
TIME...MOT...LOC 2235Z 258DEG 26KT 3734 7923 3709 7907

$$

VAC009-011-019-031-680-182300-
/O.CON.KRNK.SV.W.0306.000000T0000Z-110618T2300Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-BEDFORD VA-APPOMATTOX VA-AMHERST VA-
636 PM EDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR THE CITY OF LYNCHBURG... CAMPBELL...EASTERN BEDFORD...WESTERN
APPOMATTOX AND SOUTHEASTERN AMHERST COUNTIES...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYNCHBURG TO LONG 
ISLAND...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG...
  GLADYS...
  BOCOCK...
  HAT CREEK...
  CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

&&

LAT...LON 3725 7875 3720 7883 3712 7886 3703 7893
      3705 7898 3703 7901 3707 7911 3709 7912
      3708 7914 3711 7920 3728 7929 3737 7932
      3757 7891
TIME...MOT...LOC 2235Z 258DEG 26KT 3734 7923 3709 7907

$$

WERT
376 
WWUS51 KRNK 182256
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT JUN 18 2011

VAC009-011-019-031-680-182306-
/O.EXP.KRNK.SV.W.0306.000000T0000Z-110618T2300Z/
CITY OF LYNCHBURG VA-CAMPBELL VA-BEDFORD VA-APPOMATTOX VA-AMHERST VA-
656 PM EDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...
CAMPBELL...EASTERN BEDFORD...WESTERN APPOMATTOX AND SOUTHEASTERN
AMHERST COUNTIES EXPIRES AT 700 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3725 7875 3720 7883 3712 7886 3703 7893
      3705 7898 3703 7901 3707 7911 3709 7912
      3708 7914 3711 7920 3728 7929 3737 7932
      3757 7891
TIME...MOT...LOC 2256Z 258DEG 26KT 3737 7904 3712 7888

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:23 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 18, 3:23 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT JUN 18 2011

.SYNOPSIS...
LOW PRESSURE WAS STRETCHED ALONG THE MISSISSIPPI VALLEY THIS
AFTERNOON WITH A WARM FRONT EXTENDING ACROSS THE OHIO VALLEY. A
WEAK LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE WARM FRONT THEN
ACROSS THE MID ATLANTIC STATES TONIGHT AND SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
THE MID WEST UPPER LEVEL RIDGE WILL MOVE EAST TONIGHT LAYING THE
TRACK FOR POSSIBLE EARLY MORNING MESOSCALE COMPLEXES IN THE OHIO
VALLEY TO COME OVER RNK CWA TOMORROW. MODELS...HOWEVER...ARE NOT
DEVELOPING ANY THING TO THE NORTHWEST. ALSO LATER TOMORROW...THE
UPPER LEVEL RIDGE REDEVELOPS OVER THE MID WEST PULLING THE TRAIN
TRACKS BACK TO THE WEST. WITH CONTINUED LOW CONFIDENCE...WILL KEEP
POPS AT A CHANCE AND MORE SO DURING PEAKING HEATING IN THE
AFTERNOON.

MUGGY CONDITIONS EXPECTED TONIGHT AND TOMORROW WITH DEW POINTS IN
THE MID TO UPPER 60S. MOUNTAIN AREAS NOT SEEING RAIN TOMORROW COULD
SEE TEMPERATURES IN THE MID 80S...WHILE IN THE EAST...LOWER 90S
POSSIBLE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
OPERATIONAL MODELS CONSISTENT IN THE UPPER RIDGE BUILDING FROM THE MS
VALLEY TO THE SOUTHEAST THIS PERIOD. DIFFERENCES LIE IN THE SFC
SCENARIO WHERE IMPULSES AND SFC FRONTAL BOUNDARY LIES UP IN RELATION
TO CONVECTIVE SYSTEMS. OVERALL...LOOKS LIKE BEST FORCING WITH THE
NEXT WAVE WILL BE SUNDAY EVENING AS IT PUSHES ACROSS THE CWA. WILL
HAVE LIKELY POPS IN THE NW SUNDAY EVENING TAPERING TO LOW CHANCE IN
THE SOUTH AWAY FROM THE SHORTWAVE ENERGY.

THE ACTIVITY APPEARS TO WEAKEN OVERNIGHT BUT STILL COULD BE SOME
SHOWERS AND STORMS ACROSS THE CWA TO MAINTAIN POPS OVERNIGHT WITH
BEST CHANCE IN THE NRN CWA...TAPERING OFF BY 12Z/8AM MONDAY. A
WEAKER IMPULSE IS FORECAST TO TRACK INTO THE MTNS MON AFTN BUT WITH
VARIANCE IN MODEL PLACEMENT WILL JUST HAVE 30-40 POPS GOING WITH
BEST CHANCE IN THE WEST.

THE RIDGE BUILDS ACROSS THE AREA MON NIGHT INTO TUESDAY SO FORCING
AND BETTER LIFT SHOULD SHIFT TOWARD THE MID ATLANTIC AND WARMER
TEMPS ALOFT MAY PUT A CAP IN PLACE SO POPS WILL BE LOWER BY
TUESDAY...ALTHOUGH A WEAK WAVE COULD TOUCH OFF ISOLATED STORMS.

TEMPS WILL BE HIGHLY DEPENDENT ON CLOUD COVER/CONVECTIVE BLOWOFF.
ATTM...WILL LEAN TOWARD A MOS BLEND ON HIGHS MONDAY WITH LOWER 90S
SOUTHEAST TO THE LOWER 80S MTNS.

ANTICIPATE MORE SUNSHINE BY TUESDAY WITH HIGHER THICKNESSES...AND
WILL BE A HOT DAY. LOOK FOR A HIGH IN THE MID TO UPPER 90S FROM
FVX/LYH SOUTH TO DAN-MTV-MWK AND EVEN ROANOKE. AT THE HIGHER
ELEVATIONS TEMPS WILL BE IN THE MID TO UPPER 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
INCONSISTENCIES BETWEEN MAJOR OP MODELS LEADS TO AN AVERAGE TO BELOW
AVERAGE EXTENDED FORECAST. THE SENSIBLE WEATHER FOR US WILL BE
SUMMER LIKE EARLY ON WITH A RIDGE TRAVERSING THE SOUTHEAST WHILE
TROUGH WORKS FROM THE MIDWEST WED INTO THE ATLANTIC STATES BY THE
END OF THIS PERIOD. AHEAD OF THE SHORTWAVE WILL SEE A SW FLOW AT THE
SFC/ALOFT WHICH WILL BRING SHOWER AND THUNDERSTORM CHANCES AROUND
WED-THU...WITH BETTER CHANCES ARRIVING IN THE THU-FRI TIME FRAME AS
FRONT WORKS CLOSER WITH BETTER LIFT. THE FRONT WILL SLIDE JUST SOUTH
OF US BY SAT...AT LEAST BASED ON ENSEMBLE/GFS/HPC GUIDANCE. IF THIS
OCCURS...WE WILL SEE SOME COOLER WX SAT WITH LESS CHANCE OF PRECIP.

UNTIL THEN...TEMPS WIL BE ABOVE NORMAL WITH HIGHS IN THE 80S MTNS TO
LOWER TO MID 90S WED-THU...MAYBE COOLER FRI AS MORE
CLOUDS/CONVECTION ARRIVES.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A LINE OF THUNDERSTORMS COMING ACROSS SW PORTION OF RNK CWA THIS
AFTERNOON. THIS LINE WILL CONTINUE TO MARCH TO THE EAST THROUGH THIS
EVENING. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE ASSOCIATED WITH
THIS LINE. ANY FOG OVERNIGHT WILL DEPEND ON WHICH LOCATIONS GET RAIN
THIS AFTERNOON AND EVENING. CHANCE IS NOT HIGH ENOUGH TO INCLUDE IN
ANY OF THE TAFS AT THIS TIME...THE EXCEPTION BEING LWB.

SCATTERED SHRA/TSRA ANTICIPATED BY SUNDAY AS A MORE WELL DEFINED
SHORT WAVE TRACKS TOWARD THE AREA.

MAINLY VFR EXPECTED BY EARLY NEXT WEEK AS THUNDERSTORMS BECOMES MORE
ISOLATED AND OROGRAPHICALLY DRIVEN MONDAY THROUGH WEDNESDAY. HIGH
PRESSURE IS FCST TO STRENGTHEN OVER THE SOUTHEAST CONUS WITH
INCREASING SUBSIDENCE THROUGHOUT THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...PW/WP
AVIATION...RCS
Hazardous weather outlook, Jun 18, 5:22 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SAT JUN 18 2011

NCZ001>003-018>020-VAZ007-009>017-022-WVZ042-192130-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-MERCER-
522 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ032-033-043-044-058-059-192130-
STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
522 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH UNTIL 8:00 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-WVZ043>045-192130-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-
GREENBRIER-
522 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ034-035-045>047-192130-
BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
522 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A BACKDOOR COLD FRONT ARRIVING MONDAY AFTERNOON MAY PRODUCE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 3:49 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT JUN 18 2011

NCZ003-VAZ011-013-014-016>018-022-032-043-WVZ044-182045-
CARROLL VA-CRAIG VA-FLOYD VA-GILES VA-HENRY VA-MONROE WV-
MONTGOMERY VA-PATRICK VA-PULASKI VA-ROANOKE VA-SURRY NC-
349 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...CRAIG...FLOYD...
GILES...HENRY...MONROE...MONTGOMERY...PATRICK...PULASKI...ROANOKE AND
SURRY COUNTIES...

AT 347 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
NORTHEAST OF PETERSTOWN TO PULASKI TO 6 MILES NORTH OF BOTTOM...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. IF ON A LAKE OR RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH
TO CAPSIZE YOUR VESSEL.

THESE STORMS WILL BE NEAR LINDSIDE...POPLAR HILL...KIMBALLTON...AND
BANE AROUND 355 PM...RAINES CORNER...PEMBROKE...INTERIOR...AND
EGGLESTON AROUND 400 PM...CASCADES AND AND CLAYTOR LAKE STATE PARK
AROUND 405 PM.

LAT...LON 3655 8090 3656 8084 3683 8093 3688 8075
      3709 8092 3715 8085 3719 8091 3742 8087
      3758 8075 3764 8024 3759 8014 3765 8002
      3755 7997 3717 8002 3717 8003 3712 8013
      3699 8012 3687 8023 3679 8004 3654 8004

WERT
Local storm report, Jun 18, 3:51 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     2 W SCOTTVILLE          36.50N 81.32W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON WEAVER ROAD.

0258 PM     TSTM WND DMG     5 NNW LAUREL SPGS       36.49N 81.29W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON ROUTE 113.

0304 PM     TSTM WND DMG     6 N LAUREL SPGS         36.50N 81.25W
06/18/2011                   ALLEGHANY          NC   PUBLIC

            LARGE LIMBS BLOWN DOWN IN THE STRATFORD, SCOTTVILLE AREA.

0309 PM     TSTM WND DMG     4 WNW SPARTA            36.52N 81.20W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON US ROUTE 221.

0315 PM     TSTM WND DMG     1 NNE SPARTA            36.51N 81.13W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON ROUTE 21.

&&

CHENARD
Local storm report, Jun 18, 4:20 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     4 SW DOBSON             36.34N 80.77W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A TREE FELL ACROSS DOBBINS MILL ROAD.

0347 PM     TSTM WND DMG     WSW DOBSON              36.39N 80.73W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A LARGE LIMB FELL ACROSS WEST ATKINS STREET NEAR THE
            ELEMENTARY SCHOOL.

0400 PM     TSTM WND DMG     4 SSE CANA              36.53N 80.63W
06/18/2011                   SURRY              NC   911 CALL CENTER

            A TREE FELL DOWN ON WESTLAKE DRIVE.

&&

CHENARD
Special weather statement, Jun 18, 4:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SAT JUN 18 2011

NCZ004>006-VAZ014-017>020-022-023-033-034-043-044-WVZ044-045-182145-
ALLEGHANY VA-BATH VA-BEDFORD VA-BOTETOURT VA-CASWELL NC-CRAIG VA-
FLOYD VA-FRANKLIN VA-GREENBRIER WV-HENRY VA-MONROE WV-MONTGOMERY VA-
PITTSYLVANIA VA-ROANOKE VA-ROCKINGHAM NC-STOKES NC-
446 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BEDFORD...
BOTETOURT...CASWELL...CRAIG...FLOYD...FRANKLIN...GREENBRIER...
HENRY...MONROE...MONTGOMERY...PITTSYLVANIA...ROANOKE...ROCKINGHAM AND
STOKES COUNTIES...

AT 438 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR LEWISBURG WEST VIRGINIA...SOUTH THROUGH THE NEW RIVER
VALLEY OF SOUTHWESTERN VIRGINIA...TO STOKES COUNTY IN NORTH
CAROLINA. THE LINE OF STORMS WAS MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAIN AS WELL. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR SANDY RIDGE AROUND 445 PM...PHILPOTT DAM...
POTTS CREEK...EARLEHURST...AND ALLEGHANY AROUND 450 PM...POAGES
MILL...SPENCER...RORER...ROANOKE AND SALEM AROUND 455 PM...AND
BEARTOWN STATE PARK AROUND 500 PM.

LAT...LON 3827 8044 3804 8021 3807 7997 3827 7981
      3823 7972 3783 7962 3766 7968 3757 7956
      3682 7941 3624 7954 3626 8032 3654 8029
      3655 8005 3680 8004 3687 8023 3700 8028
      3748 8037 3763 8022 3769 8043 3812 8057

WERT
Local storm report, Jun 18, 5:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     2 W SCOTTVILLE          36.50N 81.32W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            THREE TREES WERE BLOWN DOWN ON WEAVER ROAD.

0258 PM     TSTM WND DMG     1 W SCOTTVILLE          36.50N 81.30W
06/18/2011                   ALLEGHANY          NC   FIRE DEPT/RESCUE

            A TREE WAS BLOWN DOWN AT 1700 ALLEN ROAD.

0258 PM     TSTM WND DMG     3 NNW LAUREL SPGS       36.46N 81.28W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN AT THE 4800 BLOCK OF ROUTE 113.

0300 PM     TSTM WND DMG     4 N LAUREL SPGS         36.48N 81.28W
06/18/2011                   ALLEGHANY          NC   911 CALL CENTER

            A TREE WAS BLOWN DOWN AT THE INTERSECTION OF ROUTE 113
            AND ROUTE 221.

0315 PM     TSTM WND DMG     1 E SPARTA              36.50N 81.11W
06/18/2011                   ALLEGHANY          NC   FIRE DEPT/RESCUE

            DAMAGE TO A TIN BARN.

&&

CHENARD
Local storm report, Jun 18, 5:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     STUART                  36.63N 80.28W
06/18/2011                   PATRICK            VA   911 CALL CENTER

            NUMEROUS REPORTS OF TREES DOWN ACROSS THE COUNTY. SOME
            LOCATIONS INCLUDE MEADOWS OF DAN, STUART, ARARAT, AND
            FAIRY STONE.

&&

CHENARD

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:56 PM EDTSpecial Weather StatementRNKSmyth, Tazewell49 min
Jun 18, 2:57 PM EDTSpecial Weather StatementRNKBland, Grayson, Wythe, City of Galax63 min
Jun 18, 3:49 PM EDTSpecial Weather StatementRNKCarroll, Craig, Floyd, Giles, Montgomery, Patrick and 4 more56 min
Jun 18, 4:21 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick39 min
Jun 18, 4:46 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Bedford, Botetourt, Craig, Franklin and 6 more59 min
Jun 18, 5:12 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania, Roanoke, City of Roanoke63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.